Thunderstorm Wind, Cecil
- When
- June 22, 6:30 PM EST
- Where
- Cecil County, 2 mi S of Liberty Grove
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.600, -76.117
A severe thunderstorm knocked down several trees and tore the roof from a barn just south of Liberty Grove. A few trees were also knocked down in nearby Rising Sun.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm knocked down several trees and tore the roof from a barn just south of Liberty Grove. A few trees were also knocked down in nearby Rising Sun.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 22, 2:45 PM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 345 PM EDT FRI JUN 22 2001 A REPEAT OF YESTERDAY EXCEPT FOR THE ACTIVE SEABREEZE FRONT. PARTS OF CWA UNDER SVR TSTM WATCH UNTIL 700 PM. NOT TOO MUCH CHANGE TO PREVIOUS PACKAGE EXCEPT FOR SATURDAY. WITH COLD FRONT STILL IN PLACE AND WITH A DECENT S/W PROGGED...HAVE BUMPED UP POPS FOR SECOND PERIOD. MOS TEMPS LOOK GOOD. WITH THE ADDED SUNSHINE...TEMPS SHOULD BE WARMER ON SkUNDAY EVEN THOUGH H8 TEMPS DECREASE SLIGHTLY. FROM THE MARINE DESK...A SCA MIGHT BE NEEDED BY SATURDAY AFTERNOON. PHI...SVR TSTM WATCH 466 FOR PA60>62-67>69...MD08-12 TIL 23Z. KRUZDLO
MDZ008-012-PAZ060>062-067>069-222300- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NUMBER 466 NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 200 PM EDT FRI JUN 22 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM EDT... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF EASTERN PENNSYLVANIA AND NORTHEASTERN MARYLAND UNTIL 7 PM THIS EVENING. THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH... IN PENNSYLVANIA...BERKS...BUCKS...CHESTER...LEHIGH...MONTGOMERY... AND NORTHAMPTON. IN MARYLAND...CECIL...AND KENT. HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH... AND DANGEROUS LIGHTNING ARE POSSIBLE IN AND NEAR THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WINDS IN EXCESS OF 55 MPH AND/OR HAIL 3/4 INCH OR GREATER IN DIAMETER IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS. SKYWARN ACTIVATION IS REQUESTED.
DEZ001-MDZ008-012-015-PAZ067>071-230300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 715 PM EDT FRI JUN 22 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 PM EDT... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF EASTERN PENNSYLVANIA... NORTHEASTERN MARYLAND...AND NORTHERN DELAWARE UNTIL 11 PM THIS EVENING. THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH... IN PENNSYLVANIA...BUCKS...MONTGOMERY...CHESTER...PHILADELPHIA...AND DELAWARE. IN MARYLAND...CECIL...KENT...AND QUEEN ANNE'S IN DELAWARE...NEW CASTLE HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH... AND DANGEROUS LIGHTNING ARE POSSIBLE IN AND NEAR THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WINDS IN EXCESS OF 55 MPH AND/OR HAIL 3/4 INCH OR GREATER IN DIAMETER IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONA>L WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS. SKYWARN ACTIVATION IS REQUESTED. KRUZDLO
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2001Every state in 2001This day in weather historyWarnings in Maryland, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254084.